Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 370, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2009, 12:25 AM CDT for Osage County, Oklahoma. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2009, 12:25 AM CDT (05:25 UTC)
- Expired
- Jul 21, 2009, 2:00 AM CDT
- In force
- 95 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 8:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3054 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:23 AM CDT, 2 minutes earlier.
Area forecast discussion, Jul 21, 12:23 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1223 AM CDT TUE JUL 21 2009 ...AVIATION... .DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF ALL TAF SITES IN THE NEAR TERM BEFORE AN MCS MOVES INTO THE AREA FROM KANSAS WITH MORE WIDESPREAD RAIN. STRONGER STORMS WITH POSSIBLE LARGE HAIL... STRONG GUSTY WINDS AND VERY HEAVY RAINFALL. RAIN WILL END FROM NORTH TO SOUTH AFTER FRONTAL PASSAGE DURING THE DAY TUESDAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Jul 20, 9:08 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
908 PM CDT MON JUL 20 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
857 PM CDT MON JUL 20 2009
...TORNADO WATCH NUMBER 609 IN EFFECT FOR NORTHEAST OKLAHOMA UNTIL
4 AM CDT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EAST OKLAHOMA NORTH OF INTERSTATE 40.
ONSET...AROUND MIDNIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA NORTHWEST OF
INTERSTATE 44.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
CONDITIONS DETERIORATED RAPIDLY THIS EVENING AND SPC UPGRADED TO
A MODERATE RISK OF SEVERE WEATHER OVER PORTIONS OF NORTHEAST
OKLAHOMA. LOW LEVEL MOISTURE AND SUFFICIENT SHEAR IS PRESENT
AS A LOW LEVEL JET INTENSIFIES AHEAD OF A MESOSCALE CONVECTIVE
COMPLEX DEVELOPING IN KANSAS. THE MCS IS EXPECTED TO MOVE SOUTHEAST
INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS DURING THE EARLY
MORNING HOURS AND LINGER OVER PORTIONS OF THE AREA AS IT WEAKENS
AND MOVES TO EAST.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY THROUGH FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
STRONG THUNDERSTORMS WITH HEAVY RAIN AND THE POTENTIAL TO PRODUCE
SEVERE WEATHER WILL LIKELY BE ONGOING TUESDAY MORNING. HOWEVER...THE
EXPECTED THUNDERSTORM COMPLEX WILL DIMINISH AND MOVE OUT OF THE
AREA AS THE MORNING PROGRESSES. THUNDERSTORM CHANCES WILL
END BY LATE TUESDAY AFTERNOON.
WEAK HIGH PRESSURE WILL DOMINATE DURING THE REMAINDER OF THE
WORK WEEK. BELOW NORMAL TEMPERATURES WILL GRADUALLY WARM TO SEASONAL
LEVELS BEFORE THE NEXT FRONT ARRIVES LATE SATURDAY OR SUNDAY BRINGING
THE NEXT CHANCE OF RAIN.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 20, 7:38 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
738 PM CDT MON JUL 20 2009
OKZ068-070-210115-
CHEROKEE OK-MUSKOGEE OK-
738 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN MUSKOGEE AND SOUTHERN CHEROKEE
AT 738 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHEROKEE COUNTY...MOVING NORTHWEST AT 10 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3576 9501 3570 9506 3577 9518 3583 9514
TIME...MOT...LOC 0038Z 121DEG 9KT 3576 9509Special weather statement, Jul 20, 7:44 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT MON JUL 20 2009
OKZ062-210115-
MAYES OK-
744 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL MAYES
AT 744 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF PRYOR...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PRYOR.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3634 9537 3639 9521 3623 9518 3619 9530
TIME...MOT...LOC 0044Z 167DEG 9KT 3627 9525Special weather statement, Jul 20, 8:16 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT MON JUL 20 2009
OKZ062-068-210145-
CHEROKEE OK-MAYES OK-
816 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
CENTRAL MAYES
AT 816 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHEAST OF MURPHY...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PEGGS...PRYOR...MAZIE...MURPHY...
CHOUTEAU...LOCUST GROVE AND SALINA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3641 9506 3607 9505 3608 9539 3641 9537
TIME...MOT...LOC 0116Z 007DEG 3KT 3616 9522Special weather statement, Jul 20, 9:04 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT MON JUL 20 2009
OKZ062-063-210230-
DELAWARE OK-MAYES OK-
904 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN DELAWARE AND NORTHEASTERN MAYES
AT 904 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHLOETA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CHLOETA...SPAVINAW...LANGLEY AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3654 9486 3623 9484 3627 9501 3651 9511
TIME...MOT...LOC 0204Z 260DEG 8KT 3641 9497Local storm report, Jul 20, 9:58 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
958 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 7 S GROVE 36.49N 94.77W
07/20/2009 E0.75 INCH DELAWARE OK LAW ENFORCEMENT
HAIL NEARLY COVERING GROUND VISIBILITY POOR IN HEAVY RAIN
AND HAIL.
&&
MEBThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:38 PM CDT | Special Weather Statement | TSA | Cherokee | 37 min |
| Jul 20, 7:44 PM CDT | Special Weather Statement | TSA | Mayes | 31 min |
| Jul 20, 8:06 PM CDT | Areal Flood Advisory | TSA | Mayes | 54 min |
| Jul 20, 8:16 PM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jul 20, 8:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 35 min |
| Jul 20, 9:04 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| Jul 20, 9:20 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 40 min |
| Jul 21, 12:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Jul 21, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 63 min |
| Jul 21, 2:20 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more | 74 min |
| Jul 21, 3:20 AM CDT | Special Weather Statement | TSA | Creek, Mayes, Okmulgee, Rogers, Tulsa, Wagoner | 70 min |
| Jul 21, 4:13 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, McIntosh, Muskogee, Okmulgee and 1 more | 77 min |
| Jul 21, 4:35 AM CDT | Special Weather Statement | TSA | Nowata | 55 min |
| Jul 21, 5:12 AM CDT | Special Weather Statement | TSA | Adair, Haskell, Sequoyah | 48 min |
| Jul 21, 5:35 AM CDT | Special Weather Statement | TSA | Nowata | 55 min |
| Jul 21, 6:07 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 53 min |
| Jul 21, 6:48 AM CDT | Special Weather Statement | TSA | Sebastian | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.